Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 55, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 18, 1995, 1:56 AM EDT for Lancaster County, Pennsylvania. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 1995, 1:56 AM EDT (05:56 UTC)
- Expired
- Jul 18, 1995, 6:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Lancaster County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 5.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3137 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 180558 FFWCTP PAC071-181000- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 156 AM EDT TUE JUL 18 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN PENNSYLVANIA ...LANCASTER COUNTY A FLOOD WARNING FOR LANCASTER COUNTY HAS BEEN EXTENDED. WHILE THE RAIN HAS MOVED WELL EAST OF THE REGION...AREA CREEKS AND STREAMS REMAIN HIGH. THE LITTLE CHICKIES CREEK AT MT. JOY WAS JUST BELOW 12 FEET AT 150 AM...WELL ABOVE ITS 8 FOOT FLOOD STAGE. IN ADDITION...THE CHICKIES CREEK AT MANHEIM WAS JUST BELOW ITS 8 FOOT FLOOD STAGE...AND SLOWLY RISING AT 150 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER ,BEGINS RISING. MARTIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 1:50 AM EDT, 6 minutes earlier.
Area forecast discussion, Jul 18, 1:50 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 150 AM EDT TUE JUL 18 1995 A FEW STORMS AND SHOWERS TO THE WEST...ALONG WITH LOTS OF AP. MAIN FRONT WELL TO THE WEST...WEST OF CLE. EXPECT FRONT TO SLOWLY WORK ACROSS REGION THIS AFTERNOON. THINK THAT NOW FLOW IS MORE WESTERLY...SHOWERS AND THUNDERSTORMS WILL BE LIMITED. A COUPLE HERE AND THERE ARE STILL PSBL TODAY. TEMPS STILL ON THE MILD SIDE...THUS MOST AREAS WILL GET INTO THE 80S TODAY. NOT A BAD DAY WED...THINK CLDS WITH UA SYSTEM WILL STAY NORTH OF PA...AS MAIN TROUGH STAYS NORTH OF US. COULD BE SOME HI CLDS LATE...AS NO REAL GOOD HI WORKS IN...AND MORE VORT MAXES IN WESTERLIES HEAD EAST. WHAT ELSE IS NEW THIS SEASON. GIVE ME A A FAT HI PRES SYSTEM. TEMPS NEAR NORMAL FOR WED. MARTIN
In the hours before
Special weather statement, Jul 17, 9:01 PM EDT, 4 hours 55 minutes before
PAZ037-041-042-045-046-049>053-056>059-063>066-180205- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 901 PM EDT MON JUL 17 1995 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: TIOGA... LYCOMING... SULLIVAN... SOUTHERN CLINTON... UNION... SNYDER... NORTHUMBERLAND... MONTOUR... CO*/RN PENNSYLVANIA. HOWEVER...THUNDERSTORMS CONTINUE TO RUMBLE ACROSS LANCASTER... LEBANON AND YORK COUNTIES AT 900 PM...PRODUCING TORRENIAL RAINS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND FLOODING RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. JUNG
Special weather statement, Jul 17, 9:02 PM EDT, 4 hours 54 minutes before
PAZ037-041-042-045-046-049>053-056>059-063>066-180205- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 901 PM EDT MON JUL 17 1995 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: TIOGA... LYCOMING... SULLIVAN... SOUTHERN CLINTON... UNION... SNYDER... NORTHUMBERLAND... MONTOUR... COLUMBIA... PERRY... CUMBERLAND... ADAMS... AND DAUPHIN ...THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM FOR LEBANON... YORK AND LANCASTER COUNTIES... SEVERE THUNDERSTORMS CONTINUE TO MOVE INTO EXTREME SOUTHEASTERN PENNSYLVANIA. HOWEVER...THUNDERSTORMS CONTINUE TO RUMBLE ACROSS LANCASTER... LEBANON AND YORK COUNTIES AT 900 PM...PRODUCING TORRENIAL RAINS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND FLOODING RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. JUNG
Special weather statement, Jul 17, 10:07 PM EDT, 3 hours 49 minutes before
PAC071-075-133-180315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1007 PM EDT MON JUL 17 1995 ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST PENNSYLVANIA EXPIRES... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR LANCASTER... LEBANON AND YORK COUNTIES HAS EXPIRED AS OF 1000 PM. JUNG
Special weather statement, Jul 17, 10:09 PM EDT, 3 hours 47 minutes before
PAC071-075-133-180315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1007 PM EDT MON JUL 17 1995 ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST PENNSYLVANIA EXPIRES... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR LANCASTER... LEBANON AND YORK COUNTIES HAS EXPIRED AS OF 1000 PM. JUNG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:03 PM EDT | Flash Flood Warning | CTP | Lancaster | 16 hr |
| Jul 17, 8:26 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jul 18, 6:02 AM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.